Florida, 2019

Damaging Wind in Florida, April 14, 2019

April 14, 2019 · NWS MOB · 1 event in 1 county or zone

A line of thunderstorms moved across the western Florida panhandle during the early morning hours and produced high winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A line of thunderstorms moved across the western Florida panhandle during the early morning hours and produced high winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 14, 2:57 AM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 14, 2:57 AM CST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
357 AM CDT Sun Apr 14 2019

.NEAR TERM /Now Through Sunday night/...A line of showers and
thunderstorms will continue to move eastward across the area ahead
of a cold front. A slight risk for severe storms continues along and
ahead of this line. The main threat will be damaging straight line
winds, although an isolated tornado remains possible due to the
strong low level shear. The showers and thunderstorms will likely be
east of the area by mid-morning as the cold front moves east. Clouds
will be slower to clear (especially across northern zones) as the
axis of the upper trough will linger to the west until later this
afternoon/evening. Gusty winds will continue through early this
evening and the Wind Advisory has been extended through 7 pm this
evening. A cooler and drier airmass moves in this afternoon through
tonight. Highs today will range from the upper 70s across eastern
zones to mid 60s across southeast Mississippi. Lows tonight will
range from the low 40s inland to upper 40s and low 50s along the
coast. 13/JC

.SHORT TERM /Monday Through Tuesday night/...Surface high pressure
will drift east across the forecast area Monday and Monday night
with a much lighter northwesterly flow on Monday then becoming more
east and southeasterly Monday night as the ridge axis moves to the
east of the area. On Tuesday and Tuesday night, a light to moderate
return flow from the southeast will prevail. Mostly clear skies and
no precipitation expected in the short term period with near normal
or slightly above normal temperatures. Highs Monday in the low to
mid 70s, then in the upper 70s to lower 80s on Tuesday. Monday night
lows in the mid to upper 40s over inland areas and lower 50s closer
to the coast. Lows Tuesday night slightly warmer, ranging from
the lower 50s inland to the upper 50s down toward the coast. 12/DS

.LONG TERM /Wednesday Through Saturday/...Wednesday and Wednesday
night will be a transition period as another frontal system develops
to the west of our forecast area. This front and associated showers
and thunderstorms will be spreading into our forecast area from the
west by midday Thursday and then quickly move east across our
forecast area Thursday evening, moving east of the forecast area by
around 12z Friday. This occurs as a deep upper trof develops over
the western and central portion of the country. The dynamics and
instabilities accompanying the Thursday system will again be quite
strong, with CAPES currently advertised in the 1200-1700 J/KG range
and 850 MB jet around 50 knots. SPC has our entire area highlighted
with a 15% probability of severe thunderstorms within 25 miles of a
point, so we will continue to monitor for another severe weather
event on Thursday and Thursday night. Friday through Saturday
this large upper trof axis moves east across the southeastern
states, and although precipitation chances are low due to little
low level moisture, will probably continue to have some high level
cloudiness. Mild temperatures with highs in the 70s and 80s
expected. Lows in the upper 50s and 60s Wednesday and Thursday
night, cooling into the 40s and 50s Friday night in the wake of
the front. 12/DS

&&

.MARINE...A strong southerly will become west to northwest through
tonight in the wake of a cold front. The strong northwest winds will
diminish early Monday. Southerly winds will redevelop by late
Tuesday then build through Thursday ahead of another strong upper
system approaching from the west. 13/JC

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  45  74  50  77  56  79  65 /  20   0   0   0   0   0  10  20
Pensacola   74  49  71  54  73  59  77  67 /  60   0   0   0   0   0  10  10
Destin      74  51  71  57  73  61  75  67 /  80   0   0   0   0   0  10  10
Evergreen   78  44  74  48  81  52  82  62 /  60   0   0   0   0   0  10  20
Waynesboro  66  42  72  47  78  52  78  62 /  10   0   0   0   0   0  10  30
Camden      76  43  72  48  81  53  81  62 /  40   0   0   0   0   0  10  20
Crestview   78  44  74  48  78  52  80  62 /  80   0   0   0   0   0  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 7 PM CDT this evening for ALZ051>060-261>266.

     High Rip Current Risk through late tonight for ALZ265-266.

     High Surf Advisory until 5 AM CDT Monday for ALZ265-266.

FL...Wind Advisory until 7 PM CDT this evening for FLZ201>206.

     High Rip Current Risk through late tonight for FLZ202-204-206.

     High Surf Advisory until 5 AM CDT Monday for FLZ202-204-206.

MS...Wind Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory until 7 AM CDT Monday for GMZ630>636-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Apr 13, 11:22 PM CST, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
1222 AM CDT Sun Apr 14 2019

MSZ075-076-078-079-140615-
Stone MS-Perry MS-Greene MS-George MS-
1222 AM CDT Sun Apr 14 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN GEORGE...SOUTHERN PERRY...SOUTHWESTERN GREENE AND
STONE COUNTIES UNTIL 115 AM CDT...

At 1222 AM CDT, the strong thunderstorms were located along a line
extending from near Wiggins to 12 miles south of Waveland, and moving
northeast at 50 mph.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Wiggins, Perkinston, McHenry and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 500 AM CDT for southeastern
Mississippi.

LAT...LON 3091 8928 3091 8914 3116 8914 3115 8864
      3073 8867 3073 8888 3068 8889 3068 8924
      3065 8925 3065 8934
TIME...MOT...LOC 0522Z 218DEG 43KT 3085 8910 3011 8942
Special weather statement, Apr 14, 1:25 AM CST, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
225 AM CDT Sun Apr 14 2019

ALZ052-053-261>265-MSZ076-079-140815-
Mobile Coastal AL-Clarke AL-Baldwin Central AL-Baldwin Inland AL-
Washington AL-Mobile Inland AL-Mobile Central AL-Greene MS-George MS-
225 AM CDT Sun Apr 14 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...NORTHWESTERN BALDWIN...WASHINGTON...SOUTH CENTRAL
CLARKE...EASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 315 AM
CDT...

At 224 AM CDT, the strong thunderstorms were located along a line
extending from 5 miles west of McIntosh to 5 miles south of Gulf Park
Estates, and moving east at 30 mph.

Winds gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Saraland, Theodore,
Chickasaw, Satsuma, Grand Bay, Citronelle, Lucedale, Bayou La Batre,
Creola, Chatom, Chunchula, Wagarville, Gulfcrest, Deer Park, Axis,
Tibbie and Mount Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 500 AM CDT for south central
and southwestern Alabama...and southeastern Mississippi.

LAT...LON 3023 8828 3026 8818 3036 8819 3032 8826
      3038 8824 3039 8840 3074 8841 3074 8871
      3151 8829 3149 8766 3133 8779 3067 8803
      3075 8804 3074 8805 3025 8815 3025 8818
TIME...MOT...LOC 0724Z 264DEG 25KT 3126 8813 3029 8875
Local storm report, Apr 14, 3:02 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
402 AM CDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TSTM WND DMG     1 S SARALAND            30.80N 88.07W
04/14/2019                   MOBILE             AL   PUBLIC

            SOCIAL MEDIA REPORT OF A TREE AND POWER
            LINES DOWN ON LEON STREET IN SARALAND.

&&

DVB
Local storm report, Apr 14, 4:17 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
517 AM CDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 AM     MARINE TSTM WIND FORT MORGAN             30.23N 88.03W
04/14/2019  M50 MPH          BALDWIN            AL   MESONET

            MARINE THUNDERSTORM WIND GUST OF 50MPH AT
            THE MESONET STATION FMOA1 AT FORT MORGAN,
            AL.

&&
Local storm report, Apr 14, 4:24 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
524 AM CDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 AM     MARINE TSTM WIND 2 SSW BROOKLEY FIELD AS 30.58N 88.07W
04/14/2019  M45 MPH          MOBILE             AL   MESONET

            MARINE THUNDERSTORM WIND GUST OF 45MPH AT
            THE MESONET STATION XBUC AT THE BUCCANEER
            YACHT CLUB.

&&

MB

The radar

The Eglin Afb radar (KEVX), 111 km away, was scanning. The volume nearest the first event began at 11:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Santa Rosa

When
April 14, 5:20 AM CST to 5:22 AM CST
Where
Santa Rosa County, Berrydale
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.900, -87.020

High winds downed multiple tree in Berrydale with power outages.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 820244.